Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 115, NWS Springfield, MO

September 22, 2006Ozark County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 22, 2006, 9:23 PM CDT for Ozark County, Taney County, Missouri. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2006, 9:23 PM CDT (02:23 UTC)
Expired
Sep 23, 2006, 9:00 AM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 8:02 AM CDTHEAVY RAIN 41 S Noble, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 230533 RRA
FFWSGF
MOC153-213-231400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...RETRANSIMITTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TANEY COUNTY IN SOUTHWEST MISSOURI.
  OZARK COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 900 AM CDT SATURDAY

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT THUNDERSTORMS HAVE PRODUCED ONE AND A HALF TO THREE INCHES OF 
  RAIN THIS EVENING. ADDITIONAL THUNDERSTORMS WILL CONTINUE THROUGH  
  THE OVERNIGHT HOURS WITH AN ADDITIONAL ONE TO LOCALLY FOUR INCHES  
  OF RAIN POSSIBLE AS REPEATED ROUNDS OF THUNDERSTORMS MOVE OVER THE 
  AREA. 

* THIS HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING OF LOW      
  LYING AND FLOOD PRONE AREAS OVERNIGHT. 
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3649 9332 3649 9214 3682 9212 3680 9258
      3662 9331

$$

IZZI
4 follow-up statements
000 
WGUS73 KSGF 230513
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 AM CDT SAT SEP 23 2006

MOC153-213-231400-
TANEY MO-OZARK MO-
1213 AM CDT SAT SEP 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR OZARK
AND TANEY COUNTIES...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS WERE SLOWLY COMING TO AN END ACROSS OZARK AND 
TANEY COUNTIES. WHILE THE THUNDERSTORMS AND HEAVY RAINFALL IS ENDING 
OR HAS ENDED...DOPPLER RADAR ESTIMATES INDICATE THAT WIDESPREAD 
RAINFALL AMOUNTS OF TWO TO LOCALLY MORE THAN FOUR INCHES FELL OVER 
SOUTHERN AND EASTERN TANEY COUNTY...AND MOST OF OZARK COUNTY. RUNOFF 
FROM THIS EXCESSIVE RAINFALL WILL CONTINUE OVERNIGHT INTO SATURDAY 
MORNING WITH FLOODING OF LOW WATER CROSSINGS AND OTHER LOWE LYING 
AREAS LIKELY. 

IN ADDITIONAL...CURRENT INDICATIONS ARE THAT ADDITIONAL 
THUNDERSTORMS DEVELOPING OVER OKLAHOMA AND NORTHWEST ARKANSAS COULD 
AFFECT TANEY AND OZARKS COUNTIES OVERNIGHT INTO THE EARLY MORNING 
HOURS SATURDAY FURTHER INCREASING THE FLOODING POTENTIAL.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3649 9332 3649 9214 3680 9211 3679 9295
      3666 9331

$$

IZZI
000 
WGUS73 KSGF 230534 RRA
FFSSGF

FLASH FLOOD STATEMENT...RETRANSMITTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 AM CDT SAT SEP 23 2006

MOC153-213-231400-
TANEY MO-OZARK MO-
1213 AM CDT SAT SEP 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR OZARK
AND TANEY COUNTIES...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS WERE SLOWLY COMING TO AN END ACROSS OZARK AND 
TANEY COUNTIES. WHILE THE THUNDERSTORMS AND HEAVY RAINFALL IS ENDING 
OR HAS ENDED...DOPPLER RADAR ESTIMATES INDICATE THAT WIDESPREAD 
RAINFALL AMOUNTS OF TWO TO LOCALLY MORE THAN FOUR INCHES FELL OVER 
SOUTHERN AND EASTERN TANEY COUNTY...AND MOST OF OZARK COUNTY. RUNOFF 
FROM THIS EXCESSIVE RAINFALL WILL CONTINUE OVERNIGHT INTO SATURDAY 
MORNING WITH FLOODING OF LOW WATER CROSSINGS AND OTHER LOWE LYING 
AREAS LIKELY. 

IN ADDITIONAL...CURRENT INDICATIONS ARE THAT ADDITIONAL 
THUNDERSTORMS DEVELOPING OVER OKLAHOMA AND NORTHWEST ARKANSAS COULD 
AFFECT TANEY AND OZARKS COUNTIES OVERNIGHT INTO THE EARLY MORNING 
HOURS SATURDAY FURTHER INCREASING THE FLOODING POTENTIAL.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3649 9332 3649 9214 3680 9211 3679 9295
      3666 9331

$$

IZZI
000 
WGUS73 KSGF 230724
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 AM CDT SAT SEP 23 2006

MOC153-213-231400-
TANEY MO-OZARK MO-
220 AM CDT SAT SEP 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR OZARK
AND TANEY COUNTIES...

AT 217 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED 
THUNDERSTORMS OVER PORTIONS OF NORTHWEST ARKANSAS THAT ARE EXPECTED 
TO MOVE NORTHEAST INTO THE WARNING AREA AFTER 4 AM. WHILE RAINFALL 
HAS ENDED FOR THE TIME BEING...AN ADDITIONAL ONE TO TWO INCHES OF 
RAIN WILL BE POSSIBLE LATE TONIGHT AND EARLY SATURDAY MORNING.

RADAR INDICATED THAT RAINFALL FROM THE THUNDERSTORMS THAT AFFECTED 
THE WARNING AREA EARLIER TONIGHT PRODUCED TWO TO LOCALLY FOUR INCHES 
OF RAIN OVER EASTERN CENTRAL TANEY AND NORTHERN OZARK COUNTIES.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TANEYVILLE...
ROCKAWAY BEACH...MERRIAM WOODS AND FORSYTH

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3649 9332 3649 9214 3680 9211 3679 9295
      3666 9331

$$

DSA
000 
WGUS73 KSGF 231149
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 AM CDT SAT SEP 23 2006

MOC153-213-231400-
TANEY MO-OZARK MO-
645 AM CDT SAT SEP 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR OZARK
AND TANEY COUNTIES...

AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MOVING ACROSS 
OZARK COUNTY. THESE STORMS HAD PRODUCED AN ADDITIONAL ONE HALF TO 
ONE AND A HALF INCHES OF RAIN SINCE 5 AM ACROSS THE WARNED AREA.  

RADAR ESTIMATED THAT RAINFALL TOTALS SINCE FRIDAY HAVE RANGED FROM 
TWO TO FIVE INCHES FROM SOUTHERN TANEY COUNTY INTO OZARK COUNTY. 
THIS ADDITIONAL RAINFALL WILL AGGRAVATE EXISTING FLOODING...OR LEAD 
TO ADDITIONAL FLASH FLOODING ACROSS THE WARNED AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...LOW WATER CROSSINGS...COUNTRY ROADS...AS WELL 
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3649 9332 3649 9214 3680 9211 3679 9295
      3666 9331

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 6:35 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 22, 6:35 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT FRI SEP 22 2006

...TORNADO WATCH 787 REMAINS IN EFFECT UNTIL 9 PM...

.UPDATE...

DRYLINE EXTENDED ROUGHLY ALONG A AIZ-SGF-UMN LINE AT 23Z.  AIRMASS
TO THE EAST STILL VERY UNSTABLE WITH CAPES BETWEEN 1500-2500 J/KG.
SHEAR VALUES ALSO REMAIN FAVORABLE FOR SUPERCELL STORMS...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY THREAT AT THIS TIME. TORNADIC
THREAT HAS SHIFTED MORE INTO SOUTHCENTRAL AND CENTRAL MISSOURI.

EXPECT THE NEXT ROUND OF STORMS TO DEVELOP AFTER MIDNIGHT AS THE
SYSTEM MOVES OUT IN THE ROCKIES AND APPROACHES THE AREA.

.AVIATION...

FOR THE 00Z TAFS...KSGF AND KJLN TERMINALS WILL SEE VFR THROUGH
ABOUT 05Z. EXPECT GUSTY SOUTHWEST WINDS TO GRADUALLY DECREASE AFTER
SUNSET. HAVE PUT VCTS BOTH TERMINALS AFTER 05Z...BECOMING -SHRA AS
FRONT PUSHES THROUGH AFTER 12Z.  VFR CONDITIONS ARE THEN FORECAST BY
18Z.

GAEDE

&&

.PREVIOUS DISCUSSION...

SEVERE AND POTENTIALLY TORNADIC STORMS DEVELOPED AHEAD OF BULGING
DRYLINE EARLY THIS AFTERNOON...IN VERY UNSTABLE AND STRONG SHEARED
AIRMASS EAST OF HIGHWAY 65. DATA FROM 16Z KSGF SOUNDING SHOWED LOW
LEVEL CAP ERODED BY 11 AM WITH 3600+ J/KG CAPE AND 0-3KM STORM
RELATIVE HELICITIES OVER 350 M2/S2. BY 230 PM MOST OF THE STORMS
WERE EXITING THE EASTERN PORTION OF THE WARNING AREA.

WITH DEWPOINT TEMPS STILL HOVERING IN THE LOWER/MID 60S ALONG AND
EAST OF A JOPLIN TO VERSAILLES LINE...AND UPPER LEVEL SHORTWAVE
STILL OUT TO OUR WEST...DO NOT THINK WE ARE TOTALLY IN THE CLEAR
JUST YET. HOWEVER...TORNADO THREAT HAS DECREASED SOMEWHAT WITH
VEERING LOW LEVEL WINDS AND SLIGHTLY DRIER AIR.

SHORT TERM (TONIGHT THROUGH SATURDAY)...

WILL MAINTAIN THUNDERSTORM CHANCES IN THE FORECAST WITH HIGHEST
CHANCES OVER THE EAST FOR TONIGHT AND SATURDAY. EXPECT TO SEE
ADDITIONAL STORMS DEVELOP AHEAD OF MAIN UPPER LEVEL TROUGH OVER THE
FOUR CORNERS REGION THROUGH THE EVENING AND EARLY MORNING. AS MAIN
TROUGH MOVES THROUGH THE AREA WITH SURFACE COLD FRONT...YET ANOTHER
ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE. EXPECT MAINLY A
STRAIGHT LINE WIND THREAT WITH THE LATER ROUNDS OF STORMS.

TERRY
&&

LONG TERM (SATURDAY NIGHT - THURSDAY)...
THIS PERIOD APPEARS TO BE QUIET IN THE WAKE OF OUR ONGOING STORM
SYSTEM.  COLD FRONT WILL SPREAD THROUGH A CANADIAN AIRMASS THAT WILL
SCOUR MOISTURE FROM THE DEEP SOUTH AND INTO THE GULF.  THIS WILL
LIMIT ANY POTENTIAL FOR ACTIVE WEATHER THROUGH TUESDAY NIGHT.  THERE
MAY BE A COUPLE OF WEAK DISTURBANCES MIGRATING THROUGH THE NORTHWEST
FLOW DURING THESE PERIODS...BUT WEAK LIFT AND LOW MOISTURE MAY ONLY
YIELD CLOUD COVER.

THE GFS SUGGESTS THAT A STRONGER WAVE COULD IMPACT THE REGION BY
WEDNESDAY.  MOISTURE WILL STILL BE LACKING HOWEVER BETTER LIFT WITH
THIS SYSTEM JUSTIFIES SOME CHANCE POPS FROM WEDNESDAY THROUGH
THURSDAY.  FOLLOWED THE MEX POPS NUMBERS WITH THESE PERIODS.  FALL
LIKE TEMPERATURES WILL BE OBSERVED THROUGH THE UPCOMING WORK WEEK
WITH HIGHS IN THE 70S AND 80S...AND LOWS RANGING FROM THE 40S TO THE
MID 50S.

CRAMER
&&

SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 22, 8:00 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT FRI SEP 22 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...
  DAMAGING WINDS IN EXCESS OF 60 MPH...AND HAIL UP TO GOLF BALL SIZE.

AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS FOR THE REMAINDER OF THE OVERNIGHT
  HOURS THROUGH THE REMAINDER OF THE OVERNIGHT HOURS..

  DISCUSSION:

  STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE INTO SOUTHERN
  MISSOURI FROM NORTHERN ARKANSAS.  THESE STORMS WILL AFFECT AREAS
  SOUTH OF INTERSTATE 44. THE PRIMARY THREAT FROM THESE STORMS WILL
  BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO
  CAN NOT BE RULED OUT.

  THE THUNDERSTORM THREAT WILL CONTINUE DURING THE OVERNIGHT HOURS
  AS A SURFACE COLD FRONT APPROACHES THE AREA.  THUNDERSTORMS MAY
  REDEVELOP OVER MUCH OF THE OUTLOOK AREA AFTER MIDNIGHT. THE
  GREATEST HAZARDS WITH THESE STORMS WILL BE QUARTER SIZE HAIL
  AND WINDS IN EXCESS OF 60 MPH. AT THIS TIME...THE TORNADO
  THREAT APPEARS MINIMAL AFTER MIDNIGHT AND WOULD BE MOST LIKELY
  NEAR THE ARKANSAS BORDER.

  HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE
  ACROSS ALL OF THE OUTLOOK AREA FROM SOME OF THE HEAVIER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY
  AFTERNOON AND EVENING. PERSONS EAST OF HIGHWAY 65 CAN EXPECT HAIL
  UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60
  MPH. A TORNADO OR TWO CANNOT BE RULED OUT.

  HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH MID EVENING
  ALONG AND EAST OF A LINE FROM NEOSHO TO OSAGE BEACH. SPOTTERS AND
  EMERGENCY MANAGERS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
  SHOULD MONITOR THE DEVELOPMENT OF THIS SIGNIFICANT SEVERE WEATHER
  EVENT CLOSELY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAEDE

In the hours before

Local storm report, Sep 22, 6:43 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             AVA                     36.95N 92.66W
09/22/2006  E2.75 INCH       DOUGLAS            MO   EMERGENCY MNGR

            70 SKYLIGHTS AT WALMART SUPERCENTER BROKEN AT HIGHWAY 76
            AND KK HIGHWAY.

&&

SCHULTZ
Local storm report, Sep 22, 7:12 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             2 N ELDRIDGE            37.86N 92.75W
09/22/2006  E1.25 INCH       LACLEDE            MO   FIRE DEPT/RESCUE

0108 PM     HAIL             DECATURVILLE            37.91N 92.70W
09/22/2006  E0.75 INCH       CAMDEN             MO   LAW ENFORCEMENT

0123 PM     TSTM WND GST     2 N WET GLAIZE          37.95N 92.53W
09/22/2006  E60.00 MPH       CAMDEN             MO   LAW ENFORCEMENT

            WINDS ESTIMATED AT GREATER THAN 60 MPH ALONG WITH DIME
            SIZE HAIL.

0124 PM     HAIL             MONTREAL                37.97N 92.59W
09/22/2006  E0.75 INCH       CAMDEN             MO   POST OFFICE

0130 PM     HAIL             HOUSTON                 37.33N 91.96W
09/22/2006  E1.00 INCH       TEXAS              MO   AMATEUR RADIO

0150 PM     HAIL             DIXON                   37.99N 92.09W
09/22/2006  E1.75 INCH       PULASKI            MO   LAW ENFORCEMENT

0150 PM     HAIL             HOUSTON                 37.33N 91.96W
09/22/2006  E0.88 INCH       TEXAS              MO   LAW ENFORCEMENT

0201 PM     TSTM WND DMG     3 NE ROLLA              37.98N 91.73W
09/22/2006                   PHELPS             MO   BROADCAST MEDIA

            TWO LARGE TREES DOWN ONE BLOCKING HIGHWAY E.

0205 PM     HAIL             VICHY                   38.11N 91.76W
09/22/2006  E0.88 INCH       MARIES             MO   POST OFFICE

0206 PM     HAIL             4 NE ROLLA              37.99N 91.72W
09/22/2006  E2.75 INCH       PHELPS             MO   AMATEUR RADIO

0212 PM     HAIL             ROLLA                   37.95N 91.77W
09/22/2006  E0.88 INCH       PHELPS             MO   TRAINED SPOTTER

            AT THE ROLLA AIRPORT.

0220 PM     TORNADO          ST. JAMES               38.00N 91.61W
09/22/2006                   PHELPS             MO   LAW ENFORCEMENT

            *** 2 INJ *** POSSIBLE TORNADO...NUMEROUS LARGE TREES AND
            POWER LINES DOWN. CONSIDERALBE STRUCTURAL DAMAGE TO
            SEVERAL BUILDINGS. SEMI TRUCK AND BUS OVERTURNED ON I 44
            NEAR ST.JAMES. CONSIDERABLE DAMAGE REPORTED TO STRIP MALL
            IN TOWN AS WELL AS DAMAGE TO AN ELEMENTARY SCHOOL. 2
            INJURIES.

0229 PM     TORNADO          2 E ST. JAMES           38.00N 91.58W
09/22/2006                   PHELPS             MO   PUBLIC

            UNCOMFIRMED REPORT,LOCATED ALONG INTERSTATE 44.

0418 PM     HAIL             8 NNE AVA               37.06N 92.60W
09/22/2006  E2.00 INCH       DOUGLAS            MO   BROADCAST MEDIA

            TWO INCH HAIL HALFWAY BETWEEN MANSFIELD AND AVA. RELAYED
            BY KYTV.

0430 PM     HAIL             AVA                     36.95N 92.66W
09/22/2006  E1.00 INCH       DOUGLAS            MO   EMERGENCY MNGR

0431 PM     HAIL             GOODHOPE                36.91N 92.81W
09/22/2006  E1.75 INCH       DOUGLAS            MO   EMERGENCY MNGR

0432 PM     HAIL             AVA                     36.95N 92.66W
09/22/2006  E1.75 INCH       DOUGLAS            MO   AMATEUR RADIO

0432 PM     TSTM WND DMG     BRADLEYVILLE            36.78N 92.91W
09/22/2006                   TANEY              MO   EMERGENCY MNGR

            TREES DOWN IN BRADLEYVILLE. HIGHWAY 76 IS BLOCKED

0435 PM     HAIL             AVA                     36.95N 92.66W
09/22/2006  E2.75 INCH       DOUGLAS            MO   EMERGENCY MNGR

            70 SKYLIGHTS AT WALMART SUPERCENTER BROKEN AT HIGHWAY 76
            AND KK HIGHWAY.

0435 PM     HAIL             AVA                     36.95N 92.66W
09/22/2006  E2.75 INCH       DOUGLAS            MO   EMERGENCY MNGR

            BASEBALL AND HALF DOLLAR SIZE HAIL REPORTED IN AVA

0435 PM     TSTM WND DMG     5 SW AVA                36.90N 92.72W
09/22/2006                   DOUGLAS            MO   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 76 BETWEEN AVA AND GOODHOPE

0435 PM     HAIL             AVA                     36.95N 92.66W
09/22/2006  E2.75 INCH       DOUGLAS            MO   EMERGENCY MNGR

            LARGE HAIL DAMAGED 2 AUTO WINDSHIELDS AT THE AMBULANCE
            SHED IN AVA

0435 PM     TSTM WND DMG     5 W AVA                 36.95N 92.75W
09/22/2006                   DOUGLAS            MO   EMERGENCY MNGR

            TREES DOWN ON KK HIGHWAY OFF OF 76 HIGHWAY. SEVERAL TREES
            DOWN ON K HIGHWAY WEST OF AVA OFF OF HIGHWAY 14.

0435 PM     HAIL             AVA                     36.95N 92.66W
09/22/2006  E2.75 INCH       DOUGLAS            MO   EMERGENCY MNGR

            LARGE HAIL DAMAGED AUTOS AT COPELAND FACTORY IN AVA. SOME
            UNCONFIRMED REPORTS OF HAIL DAMAGE TO HOMES IN AVA.
            RELAYED BY EMERGENCY MANAGER.

0441 PM     HAIL             8 N AVA                 37.07N 92.66W
09/22/2006  E4.25 INCH       DOUGLAS            MO   EMERGENCY MNGR

            SOFTBALL AND BASEBALL SIZE HAIL REPORTED BY EMERGENCY
            MANAGER IN MOUNT ZION AREA

0445 PM     TSTM WND DMG     1 E AVA                 36.95N 92.64W
09/22/2006                   DOUGLAS            MO   EMERGENCY MNGR

            TREES DOWN 2 MILES NORTH ON HIGHWAY 95 OFF OF HIGHWAY 14.
            TREES NOT ON THE ROADWAY.

0450 PM     HAIL             1 S MANSFIELD           37.09N 92.58W
09/22/2006  E1.75 INCH       WRIGHT             MO   AMATEUR RADIO

0452 PM     HAIL             5 W NORWOOD             37.11N 92.51W
09/22/2006  E1.75 INCH       WRIGHT             MO   AMATEUR RADIO

0455 PM     HAIL             MANSFIELD               37.11N 92.58W
09/22/2006  E1.75 INCH       WRIGHT             MO   EMERGENCY MNGR

            WRIGHT COUNTY EM REPORTED A PICKUP TRUCK WITH HAIL DAMAGE
            ON HIGHWAY 5 AND HIGHWAY 76. RELAYED BY DOUGLAS COUNTY
            EM.

0455 PM     HAIL             MANSFIELD               37.11N 92.58W
09/22/2006  E1.75 INCH       WRIGHT             MO   EMERGENCY MNGR

0539 PM     FUNNEL CLOUD     6 SW POMONA             36.81N 91.99W
09/22/2006                   HOWELL             MO   AMATEUR RADIO

0542 PM     TSTM WND GST     ROLLA                   37.95N 91.77W
09/22/2006  E70.00 MPH       PHELPS             MO   PUBLIC

            ESTIMATED 60 TO 70 MPH. ONE TENTH OF A MILE OFF 1-44 AT
            MILE MARKER 184.

0558 PM     FUNNEL CLOUD     6 NW ROLLA              38.01N 91.85W
09/22/2006                   PHELPS             MO   LAW ENFORCEMENT

&&
PRELIMINARY SUMMARY...ADDITIONAL REPORTS MAY BE ADDED AS THEY COME
IN.

IZZI
Local storm report, Sep 22, 7:51 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     3 SW AVA                36.92N 92.70W
09/22/2006                   DOUGLAS            MO   EMERGENCY MNGR

            TREES DOWN. DAMAGE TO MOBILE HOME. REPORTED AS A POSSIBLE
            BRIEF TORNADO TOUCHDOWN NEAR HWY 76 AND KK.

&&

DSA
Local storm report, Sep 22, 7:53 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      MYRTLE                  36.51N 91.27W
09/22/2006                   OREGON             MO   LAW ENFORCEMENT

            FLOODING OF LOW WATER CROSSING IN THE MYRTLE AREA.

&&

DSA
Special weather statement, Sep 22, 8:14 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CDT FRI SEP 22 2006

MOZ104-230145-
TANEY-
814 PM CDT FRI SEP 22 2006

...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 845 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF FORSYTH TO 7 MILES NORTHWEST OF OMAHA...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF FORSYTH TO 8 MILES SOUTHWEST OF BRANSON...
AND MOVING NORTHEAST AT 40 MPH.

PEOPLE IN SOUTHERN TANEY COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD THESE STORM BECOME SEVERE.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

IZZI
Local storm report, Sep 22, 8:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TORNADO          ST. JAMES               38.00N 91.61W
09/22/2006  F1               PHELPS             MO   NWS STORM SURVEY

            *** 2 INJ *** NUMEROUS LARGE TREES AND POWER LINES DOWN.
            CONSIDERALBE STRUCTURAL DAMAGE TO NUMEROUS BUILDINGS.
            SEMI TRUCK AND BUS OVERTURNED ON I 44 NEAR ST.JAMES.
            CONSIDERABLE DAMAGE REPORTED TO STRIP MALL IN TOWN AS
            WELL AS DAMAGE TO AN ELEMENTARY SCHOOL. 2 INJURIES.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:42 PM CDTFlash Flood WarningSGFOregon6 hr
Sep 22, 8:19 PM CDTSevere Thunderstorm WarningSGFTaney41 min
Sep 22, 8:24 PM CDTSevere Thunderstorm WarningSGFOzark96 min
Sep 22, 9:09 PM CDTSevere Thunderstorm WarningSGFHowell66 min
Sep 22, 9:32 PM CDTFlash Flood WarningSGFHowell11 hr
Sep 22, 9:51 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon69 min
Sep 22, 9:55 PM CDTFlash Flood WarningSGFOregon11 hr
Sep 22, 9:57 PM CDTSevere Thunderstorm WarningSGFOzark, Taney27 min
Sep 22, 10:03 PM CDTTornado WarningSGFHowell, Ozark57 min
Sep 22, 10:57 PM CDTSevere Thunderstorm WarningSGFOregon63 min
Sep 23, 3:41 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton36 min
Sep 23, 6:10 AM CDTSevere Thunderstorm WarningSGFOzark50 min
Sep 23, 6:43 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell35 min
Sep 23, 8:59 AM CDTFlash Flood WarningSGFOregon6 hr

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.